MAUDE Adverse Event Report: MEDTRONIC MEXICO NC SPRINTER RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO NC SPRINTER RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number NCSP3012X
Medical Device Problem Codes Inflation Problem (1310); Material Deformation (2976)
Health Effect - Clinical Codes Vascular Dissection (3160); Aortic dissection (4870)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
During a procedure involving the nc sprinter rx balloon, it was reported that the device did not fully inflate, resulting in a dissection and balloon deformation.Inflation extended beyond the two marker bands.The lesion was located in the mid lad artery, with mild calcification and no tortuosity.The device was inspected prior to use and negative prep was performed, both with no issues identified.No resistance or excessive force was encountered during delivery.The lesion was not pre-dilated and the device did not pass through a previously deployed stent.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: there was partial inflation of the balloon.Inflation difficulties were noted at 6 atm.The device was being used to post-dilate a deployed stent.The device was not moved or repositioned while inflated.There were no deflation-related difficulties encountered.There were no difficulties noted during the removal of the device.Initial reporter name and phone number provided.Correction: annex d <(>&<)> e codes.Facility postcode.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the dissection was treated with additional stenting.The dissection was proximal to the treated lesion and was believed to be directly related to the device defect.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: procedural images were provided for review.The video provided confirms that the catheter has expanded outside the two marker bands.It appears most likely that the distal outer shaft on the catheter was damage/necked resulting in a weakness that expanded when contrast was introduced into the catheter under pressure for the purposes of balloon expansion.This is not a normal characteristic of the nc sprinter catheter.The still images also confirm that the distal outer shaft, proximal to the balloon was damaged resulting in the shaft expansions under pressurization.The images do not show the mechanism of the shaft damage but confirm that the outer shaft was damaged resulting in what was reported as the balloon inflation extending beyond the two marker bands.This in fact was the shaft inflation in addition to the normal balloon expansion.Two still images were also provided.Image 1 shows a sticker which confirms that the device is an nc sprinter rx (ncsp3012x), lot #: 227007598.Image 2 shows an nc sprinter device.From the image it appears most likely that the distal outer shaft on the catheter was damaged/necked resulting in a weakness that expanded when contrast was introduced into the catheter under pressure for the purposes of balloon expansion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NC SPRINTER RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22160824
Report Number9612164-2025-02777
Device Sequence Number8678830
Product Code LOX
UDI-Device Identifier00643169282414
UDI-Public(01)00643169282414(17)250718(10)227007598
Combination Product (Y/N)N
Initial Reporter CountryIZ
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2025
Device Model NumberNCSP3012X
Device Catalogue NumberNCSP3012X
Device Lot Number227007598
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer06/18/2025
06/23/2025
07/10/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date06/19/2025
06/26/2025
07/21/2025
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale